Alert archive / Michigan / Small Craft Advisories in 2022
Small Craft Advisory 13, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 2, 2022, 3:44 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2022, 3:44 PM EST (20:44 UTC)
- Expired
- Feb 3, 2022, 5:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
391 WHUS73 KAPX 022044 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 344 PM EST Wed Feb 2 2022 LHZ347>349-030445- /O.NEW.KAPX.SC.Y.0013.220202T2044Z-220203T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 344 PM EST Wed Feb 2 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... * WHAT...Highest gusts up to 25 kts from the north and highest waves around 5 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ345-346-030445- /O.NEW.KAPX.SC.Y.0013.220202T2044Z-220203T1000Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 344 PM EST Wed Feb 2 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... * WHAT...Highest gusts up to 25 kts from the north and highest waves around 5 feet. * WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
259 WHUS73 KAPX 030233 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 933 PM EST Wed Feb 2 2022 LHZ347>349-031000- /O.CON.KAPX.SC.Y.0013.000000T0000Z-220203T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 933 PM EST Wed Feb 2 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... * WHAT...Highest gusts up to 25 kt from the north and highest waves around 5 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ345-346-031000- /O.CON.KAPX.SC.Y.0013.000000T0000Z-220203T1000Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 933 PM EST Wed Feb 2 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... * WHAT...Highest gusts up to 25 kt from the north and highest waves around 5 feet. * WHERE...Manistee to Point Betsie MI and Point Betsie to Sleeping Bear Point MI. * WHEN...Until 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:42 PM EST, 2 minutes earlier.
Area forecast discussion, Feb 2, 3:42 PM EST, 2 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 342 PM EST Wed Feb 2 2022 .NEAR TERM...(Through Tonight) Issued at 340 PM EST Wed Feb 2 2022 High Impact Weather Potential: Minimal for most. Minor snow accumulations near Saginaw Bay and some of our snow belt locations. Pattern Synopsis/Forecast: Much advertised winter storm maturing as expected across the lower Great Lakes into the Ohio Valley, with widespread accumulating snow and a wintry mess of precipitation. Northern extent of upper level jet forcing just clipping our far southeast counties, helping drive some light snow down near Saginaw Bay. Otherwise, much colder airmass overspreading the Northwoods on the heels of northwest to north winds. Low level airmass is a dry one, but simple magnitude of over-water thermal gradient is producing some light and rather disorganized snow showers into the snow belts of eastern upper Michigan...and some flurries into northwest lower. Lower Lakes winter storm will continue into this evening before sliding off to the east overnight. Ridge of high pressure will build steadily south through the northern Great Lakes tonight into Thursday...bringing with colder temperatures in the process. Primary Forecast Concerns/Challenges: Addressing linger snows by Saginaw Bay and light lake effect potential in our traditional snow belt locations. Details: Any lingering light snow down near Saginaw Bay will come to an end this evening as Ohio Valley winter storm pushes further off to the east and upper level jet forcing for ascent departs. Cold air will continue to filter into the region in north to northwest flow on front side of northern Plains centered high pressure. Low level airmass will remain a dry one, and when coupled with a shallow over- water convective layer, will really help throttle back on lake snow processes. Still, simple magnitude of the over-water thermal gradient will produce light and disorganized snow showers off the big waters through tonight. Target areas in northern lower will focus to those more north prone regions near and south of Grand Traverse Bay. Development of classic Ontario Plateau originated drainage flow will punt Lake Superior snows further west with time tonight, perhaps exiting eastern upper Michigan completely by sunrise Thursday. Snow amounts will remain light...likely under an inch across northwest lower, with perhaps an inch or so across northwest Chippewa County. Other story tonight will be those falling temperatures. Maintenance of a mixed boundary layer and plenty of clouds will keep temperatures from spiraling down too much. Expect lows by morning mostly in the single digits and lower teens (coldest north of the big bridge), with wind chill readings near to a few degrees below zero. && .SHORT TERM...(Thursday through Saturday) Issued at 340 PM EST Wed Feb 2 2022 ...Fairly Quiet but Cold Weather... High Impact Weather Potential...Very cold Thu night/Fri morning. Light northerly flow lake effect Thursday morning veers to just east of north during the day. Moisture isn't the greatest with mean 1000- 850 mb rh only in the 30 to 40 percent range. Therefore only expecting light snow showers or flurries near Whitefish Bay in eastern upper and west of M-31 in northern lower in the morning. Otherwise, fairly quiet weather to start off the period with the active weather remaining well off to our south. An Alberta Clipper system is then expected to bring some snow shower activity to the region Friday afternoon into early Friday night. Accumulations are expected to be mainly under an inch but could see locally two or three inches near the Lake Michigan shoreline due to lake enhancement. Cold with highs only in the mid and upper teens Thursday and Friday then the milder low and mid 20s Saturday. Lows Thursday night in the cold single digits and teens below zero as surface high pressure ridges down from the north and allows temperatures to plummet. Lows Friday night in the single digits above and below zero. && .LONG TERM...(Saturday night through Wednesday) Issued at 340 PM EST Wed Feb 2 2022 ...Turning Not as Cold... High Impact Weather Potential...Minimal. It doesn't look quite as cold heading into next week as the core of the coldest air shifts off to our north and east (at least temporarily). Another shot of arctic air then likely arrives late next week just beyond the scope of this forecast. Not a lot going on weather wise except for perhaps some snow showers Sunday into Sunday night and maybe Monday evening from moisture starved short waves moving through the flow. Forecast temperatures will be near normal Sunday, a few degrees below Monday then a few degrees above Tuesday and Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 128 PM EST Wed Feb 2 2022 MVFR to low end VFR conditions expected through much of this period across our taf locations. May see a few flurries/light snow showers at times, but with little to no snow accumulation. No significant wind issues. && .MARINE... Issued at 340 PM EST Wed Feb 2 2022 Will see a few low end small craft advisory producing wind gusts and waves on portion of northern Lake Huron and Lake Michigan tonight. Winds further veer more north and northeast on Thursday, decreasing in speed in the process. Sub-advisory level winds and waves look to continue through at least Friday evening. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY until 5 AM EST Thursday for LHZ347>349. LM...SMALL CRAFT ADVISORY until 5 AM EST Thursday for LMZ345-346. LS...NONE. && NEAR TERM...MB SHORT TERM...AS LONG TERM...AS AVIATION...MB MARINE...MB
Hazardous weather outlook, Feb 2, 10:30 AM EST, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1030 AM EST Wed Feb 2 2022 MIZ016>018-020>036-041-042-086>088-095>099-031200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1030 AM EST Wed Feb 2 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Light accumulations of snow could lead to slippery travel near Saginaw Bay today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Cold temperatures and low wind chills are expected Thursday night into Friday morning across all of northern Michigan. Cold temperatures and ice development on area rivers and streams may result in ice jams and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-031200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1030 AM EST Wed Feb 2 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Contact us online via Facebook and Twitter anytime with weather reports. For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.